Hi. It’s Jenny at AnxietyBoss.com. Our question today is from Daniel in Kansas City. Can anxiety be a side effect of the medication that I’m on?
Yes. Unfortunately, many antidepressants and anti-anxiety medications can actually have a side effect of even more anxiety and depression ironically.
This doesn’t mean that you should stop taking anti-anxiety and depression medications altogether, but you should speak to your doctor about other options and medications that may be more compatible with your body.
Most of the time, this increased anxiety is a side effect that subsides within a few weeks of taking your anti-anxiety or depression medication. This increase in anxiety is most often experienced in younger patients and women.
As far as treatment, there is the most obvious one, slowly stopping the medication with the assistance of your doctor. Although this may rid of the anxiety that the medication has caused, it will not fix the anxiety that existed prior. If this is the case, there are other treatment options that you may wish to look toward.
Before completely stopping your medication use, your doctor may suggest to lower your dosage and see how you feel. If you continue to feel no difference, then you may wish to search for another medication.